, Volume 75, Issue 4, pp 319–336 | Cite as

Decidability in Analysis

  • Qing Zhou
  • Weihao Hu


In this paper, we introduce the notion of almost decidable predicates of real variables. The notion comes from the concept of decidability of number theoretical predicates together with the idea of effective convergence in computable analysis. The weakness of traditional definitions of decidability is discussed. The definition of almost decidable predicates of real variables is given. It is proved that some commonly used predicates on Open image in new window such as Open image in new window between computable reals and recursive open/closed sets are almost decidable, which justifies our definition of decidability in Euclidean spaces. Additionally, the relation between almost decidability and computability of reals and recursiveness of subsets of Open image in new window is considered, which provides a bridge to include our works here to the earlier literature on computability in analysis.

AMS Subject Classifications:

03F60 03D80 51M05 


Decidable almost decidable 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. Brattka, V. 1996Recursive characterization of computable real-valued functions and relationsTheor. Comp. Sci.1624577CrossRefGoogle Scholar
  2. Cutland, N. 1980ComputabilityCambridge University PressCambridgeGoogle Scholar
  3. Ge, X., Nerode, A.: On extreme points of convex compact Turing located sets. In: Logical foundations of computer science (Nerode, A., Matiyasevich, Yu. V., eds.). Lecture Notes in Computer Science, pp. 114–128. Berlin: Springer 1994. 3rd Int. Symp., LFCS ’94, St. Petersburg, Russia, July 11–14, 1994.Google Scholar
  4. Pourl-El, M. B., Richards, J. I. 1989Computability in analysis and physicsSpringerBerlin Heidelberg New YorkGoogle Scholar
  5. Weihrauch, K., Kreitz, C. 1987Representations of the real numbers and of the open subsets of the real numbersAnn. Pure Appl. Logic35247260CrossRefGoogle Scholar
  6. Zhou, Q. 1996Computable real-valued functions on recursive open and closed subsets of Euclidean spaceMath. Logic Quart.42379409Google Scholar
  7. Ziegler, M. 2002Computability on regular subsets of Euclidean space. Dagstuhl Seminar on Computability and Complexity in Analysis, 200MLQ Math. Logic Quart.48157181CrossRefGoogle Scholar

Copyright information

© Springer-Verlag Wien 2005

Authors and Affiliations

  1. 1.The Software InstituteZhongshan UniversityGuangdongP.R. China
  2. 2.The Bureau of Economic and Trade of PanyuGuangdongP.R. China

Personalised recommendations